Alert archive / Ohio / Special Weather Statements in 2022

Special Weather Statement, NWS Cleveland, OH

August 4, 2022Knox County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 4, 2022, 5:51 PM EDT for Knox County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2022, 5:51 PM EDT (21:51 UTC)
Expired
Aug 4, 2022, 6:30 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Hail
0.00 in
Wind
40

County Knox County, OH

The radar

The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS81 KCLE 042151
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Thu Aug 4 2022
 
OHZ029-030-047-042230-
Richland OH-Ashland OH-Knox OH-
551 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southeastern
Richland, south central Ashland and eastern Knox Counties through 630
PM EDT...

At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gambier, or near Mount Vernon, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Bellville, Danville, Butler,
Gann and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4039 8257 4069 8251 4060 8222 4057 8222
      4057 8218 4045 8219 4029 8236
TIME...MOT...LOC 2151Z 209DEG 12KT 4042 8242 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Garuckas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 4, 3:53 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
353 PM EDT Thu Aug 4 2022

.SYNOPSIS...
A cold front over southern Ontario, Canada will become nearly
stationary. A weak wave of low pressure is expected to move
northeast through the Ohio Valley this evening. Weak high pressure
will move southeast across the area by Saturday. This will force a
warm front northeast across the area and become nearly stationary
north of the area Saturday. Low pressure will move northeast into
the western Great Lakes Monday morning forcing a cold front east
across the local area Tuesday morning.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Upper level trough will lift northeast slightly by Friday and
become nearly stationary over the area. This is expected to
setup a stagnant pattern over the region as a surface cold front
moves southeast into the area and also becomes nearly
stationary. Copious amounts of moisture will continue to stream
northeast from the Gulf of Mexico into the local area during
this forecast period. An upper level positive vorticity maximum
is progged to move northeast out of southern Illinois this
evening into the forecast area. Meanwhile, this portion of the
forecast area is expected to be the the right rear quad of the
upper level jet stream. The combination of all of these features
should bring a period of showers and thunderstorms to the area
this evening and overnight. Locally heavy rain is expected with
the thunderstorms and there is the potential for some training
storms. Localized areas of higher rainfall amounts could cause
some issues in the smaller streams and creeks south of a line
from Crawford County in Pennsylvania to about Marion and Morrow
Counties. Further north, looking at lighter amounts of QPF.
Threat for showers and thunderstorms should diminish toward
morning for a period of time and then increase in extent again
during the late morning Friday across the southeast and heating
and destabilization takes place. Much of the precipitation pulls
out to the southeast Friday night as high pressure settles into
the area. The combination of the surface high and low pressure
moving slowly northeast out of the Plains States over the
weekend should keep the forecast area in the warm sector during
the period.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Any precip through the the majority of the weekend will be driven by
convective instability/forcing due to weak flow and ridging aloft
with return flow at the surface. PoPs are confined to peak heating
hours, when scattered showers and thunderstorms are possible across
the entire area. It will be quite humid as well, with dew points in
the low to mid 70s and precipitable water values of at least 1.5
inches. Although there will be very little wind shear, MUCAPE values
will reach at least 1500 to 2500 J/kg and this combined with the
precipitable water values may lead to potential for isolated
downburst winds along with torrential within any robust
thunderstorms that develop. The lack of steering flow may also lead
to training of showers and storms.

Highs will climb into the the mid to upper 80s over the weekend,
although a few spots across NW OH may reach the lower 90s. Heat
indices may approach or touch 100 degrees along and west of I-75,
especially Sunday which will be the warmest day of the short term
period. Overnight lows will be in the upper 60s to lower 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper-level pattern will become more active as a trough moves
east across the Upper Great Lakes Monday. The surface cold front
will slowly approach from the northwest Monday, before moving
southeast across the area Monday night into early Tuesday. Expect an
unsettled weather pattern during this time, with widespread showers
and thunderstorms likely ahead of and along the front Monday and at
least the first half of Tuesday. High pressure will build southeast
behind the front and generally expecting dry weather Wednesday
through at least the first half of Thursday.

Monday will feature one last day of highs in the mid 80s before the
frontal passage and lingering troughing/cold air advection allows
temps to fall into the mid to upper 70s to lower 80s Tuesday through
Thursday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Showers and thunderstorms continue to push east of the area
along a solid line and will stay out of the local area. A few
clusters are expected to stream northeast through the central
and southeast portions of the area this afternoon. A more robust
cluster of storms will move northeast into the area this evening
as an upper level disturbance and weak surface low pressure
move into the area. Periods of moderate intensity rainfall can
be expected with any thunderstorms that occur. As the cold front
slips a bit further southeast tonight, area will start to see
lowering ceilings across the area. MVFR fog is expected with the
thunderstorms and showers. Activity should diminish during the
morning daylight hours before daytime heating and instability
aids in producing more storms in the southeast portions of the
area.

Outlook...Non-VFR possible with scattered showers and
thunderstorms through Monday with a much greater chance Tuesday
ahead of a cold front.

&&

.MARINE...
Expect prevailing offshore flow through Monday. Winds will likely
increase to 15 knots during peak heating Saturday and Sunday, before
increasing 10 to 20 knots ahead of an approaching cold front Sunday
night. The front will cross the lake Monday evening, allowing winds
to shift to the northwest. Onshore flow with wind speeds of 10 to 15
knots will persist through Tuesday. Do not anticipate any marine
headlines through the first half of next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Lombardy
MARINE...Maines
Hazardous weather outlook, Aug 4, 4:17 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
417 AM EDT Thu Aug 4 2022

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-050830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
417 AM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Strong damaging winds may occur from isolated to scattered
thunderstorms this afternoon into the early evening. Locally heavy
rainfall is also possible, which may lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 4, 12:02 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1202 PM EDT Thu Aug 4 2022

OHZ031-038-041645-
Holmes OH-Wayne OH-
1202 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southeastern Wayne
and northeastern Holmes Counties through 1245 PM EDT...

At 1202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millersburg, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Millersburg, Berlin, Shreve, Holmesville, Mount Eaton, Winesburg,
Apple Creek, Fredericksburg and Mount Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4052 8206 4067 8210 4077 8173 4066 8164
      4064 8165 4063 8167 4062 8166 4054 8166
TIME...MOT...LOC 1602Z 255DEG 23KT 4057 8193

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Maines
Special weather statement, Aug 4, 12:17 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1217 PM EDT Thu Aug 4 2022

OHZ036-037-041700-
Marion OH-Morrow OH-
1217 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of Marion and
northwestern Morrow Counties through 100 PM EDT...

At 1216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waldo, or 7 miles south of Marion, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marion, Mount Gilead, Prospect, Waldo, Caledonia, Edison, Green Camp
and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4044 8325 4050 8325 4051 8331 4070 8313
      4070 8302 4059 8278 4043 8302
TIME...MOT...LOC 1616Z 227DEG 24KT 4049 8313

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Maines
Special weather statement, Aug 4, 1:03 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
103 PM EDT Thu Aug 4 2022

OHZ029-037-047-041745-
Richland OH-Morrow OH-Knox OH-
103 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southwestern
Richland, northeastern Morrow and northwestern Knox Counties through
145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Gilead, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Gilead, Lexington, Fredericktown, Cardington, Chesterville,
Waterford, Edison, Fulton and Shauck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4046 8285 4057 8294 4075 8265 4046 8241
TIME...MOT...LOC 1702Z 249DEG 21KT 4054 8281

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Maines
Special weather statement, Aug 4, 2:31 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
231 PM EDT Thu Aug 4 2022

OHZ031-041900-
Wayne OH-
231 PM EDT Thu Aug 4 2022

...Strong thunderstorms will impact portions of Wayne County through
300 PM EDT...

At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Salem to near Wooster. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, West Salem,
Smithville, Clinton, Apple Creek, Marshallville, Burbank and
Congress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4071 8201 4081 8210 4099 8213 4100 8200
      4099 8200 4099 8165 4096 8164 4071 8166
TIME...MOT...LOC 1831Z 276DEG 25KT 4092 8203 4075 8194

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Maines
Special weather statement, Aug 4, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Thu Aug 4 2022

OHZ029-030-047-042230-
Richland OH-Ashland OH-Knox OH-
551 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southeastern
Richland, south central Ashland and eastern Knox Counties through 630
PM EDT...

At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gambier, or near Mount Vernon, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Bellville, Danville, Butler,
Gann and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4039 8257 4069 8251 4060 8222 4057 8222
      4057 8218 4045 8219 4029 8236
TIME...MOT...LOC 2151Z 209DEG 12KT 4042 8242

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Garuckas

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:14 PM EDTSpecial Weather StatementCLEWood61 min
Aug 3, 8:57 PM EDTSpecial Marine WarningCLE93 min
Aug 3, 9:01 PM EDTSpecial Weather StatementCLELorain44 min
Aug 3, 9:29 PM EDTSpecial Weather StatementCLEAshtabula, Cuyahoga, Lake61 min
Aug 3, 9:43 PM EDTSpecial Weather StatementCLEWayne47 min
Aug 4, 11:37 AM EDTSpecial Weather StatementCLEHolmes23 min
Aug 4, 12:02 PM EDTSpecial Weather StatementCLEHolmes43 min
Aug 4, 12:17 PM EDTSpecial Weather StatementCLEMarion43 min
Aug 4, 1:03 PM EDTSpecial Weather StatementCLEMorrow42 min
Aug 4, 2:31 PM EDTSpecial Weather StatementCLEWayne29 min

Nearby

Special Weather Statements in Ohio, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.